Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

August 6, 2015Custer County, Logan County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 6, 2015, 8:59 AM CDT for Custer County, Logan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 8:59 AM CDT (13:59 UTC)
Expired
Aug 6, 2015, 9:45 AM CDT
In force
46 min
Issued by
NWS North Platte, NE

Counties Custer County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 893 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
893 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS83 KLBF 061359
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 AM CDT THU AUG 6 2015
 
NEZ037-038-059-061445-
LOGAN NE-CUSTER NE-LINCOLN NE-
859 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...CENTRAL
CUSTER AND NORTHEASTERN LOGAN COUNTIES UNTIL 945 AM CDT...

AT 858 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
VICTORIA SPRINGS STATE RECREATION AREA TO 10 MILES SOUTHWEST OF
ANSELMO TO 7 MILES NORTH OF STAPLETON...AND MOVING SOUTHEAST AT 25
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MERNA...VICTORIA SPRINGS STATE RECREATION AREA...ROUND VALLEY...
PLEASANT HILL...ANSELMO...LILLIAN...LOGAN...GATES...BROWN LAKE...
WEISSERT...GANDY...SHANKLIN BLUFF...WALWORTH...WESCOTT...MILLDALE...
HOAGLAND...BROKEN BOW...TARBOZ LAKE...ARNOLD AND FINCHVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 100 AND 112.
 HIGHWAY 2 BETWEEN MILE MARKERS 255 AND 286.
 HIGHWAY 92 BETWEEN MILE MARKERS 237 AND 273.
 HIGHWAY 83 BETWEEN MILE MARKERS 114 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4125 9966 4138 10039 4170 10068 4161 10011
      4173 9968 4154 9921
TIME...MOT...LOC 1358Z 313DEG 20KT 4165 9965 4149 9997 4158 10049 

$$

BUTTLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:57 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Aug 6, 3:57 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM CDT THU AUG 6 2015

.SYNOPSIS...
ISSUED AT 333 AM CDT THU AUG 6 2015

CLOSED LOW OVER THE CANADIAN MARITIMES WITH A BROAD
TROUGH INTO THE NORTHEAST CONUS. CLOSED LOW MOVING INTO THE WESTERN
PRAIRIES OF CANADA WITH A STRONG WAVE MOVING UNDERNEATH INTO THE
NORTHERN PLAINS...THUNDERSTORMS ASSOCIATED WITH THIS WAVE EXTEND
FROM EASTERN MONTANA INTO NORTH CENTRAL NEBRASKA. CLOSED LOW OFF THE
CALIFORNIA COAST AND RIDGE OVER THE DESERT SOUTHWEST. UPPER WAVE
MOVING THROUGH THE SOUTHEAST CONUS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT THU AUG 6 2015

MODELS IN FAIR AGREEMENT IN THE NEAR TERM WITH SOME
TIMING ISSUES WILL USE A BLEND FOR THE FORECAST. SYSTEM THIS MORNING
OVER THE NORTHERN PLAINS. SOUTHERN EDGE IS MOVING OUT AT 42KTS. THIS
WILL HAVE THE BACK EDGE OF THE SYSTEM CLEAR OF THE FORECAST AREA
AROUND 12Z. CONVECTION BEING AIDED BY THE NOSE OF THE LOW LEVEL JET
AROUND 40 TO 45KTS. FAIRLY HIGH BASED STRUCTURE ON STORMS AND HAVE
BEEN PUTTING OUT 40 TO 45 MPH WINDS AS THEY MOVE EAST. WAVE OVER
MONTANA WILL MOVE EAST INTO THE  DAKOTAS THROUGH THE MORNING WITH A
700MB CLOSED LOW ASSOCIATED WITH IT. THE FORECAST AREA WILL REMAIN
IN THE 700MB TROUGH THROUGH THE DAY TODAY. 30 TO 40KT 850MB LOW
LEVEL JET WILL BE OVER NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON.
BEST LIFT OVER ONEILL FROM 21Z-00Z. MU CAPE AROUND 2500 JOULES/KG
AND TDS IN THE MID 60S. CLOUD COVER MAY INHIBIT HEATING. HIGHS IN
THE LOW 90S OVER SOUTHWEST NEBRASKA AND 80S OVER THE REMAINDER
OF THE FORECAST AREA TODAY WITH A 90 FOR KVTN.

SYSTEM WILL MOVE TO THE EAST AFTER 3Z AND HAVE CLEARED IT OUT WITH
TEMPERATURES FALLING INTO THE 50S AND 60S.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 333 AM CDT THU AUG 6 2015

THE NEXT IN A THE SERIES OF PERTURBATIONS ALOFT WILL CROSS THE
REGION FRIDAY NIGHT. THE NAM/GFS/ECMWF ALL CONTINUE TO HAVE A GOOD
HANDLE ON THIS DISTURBANCE...AND LIKELY POPS WILL BE CONTINUED FOR
THE SOUTHERN TWO THIRDS OF THE FORECAST AREA FRIDAY NIGHT. STORMS
WILL DEVELOP ACROSS WESTERN NEBRASKA TOWARD EVENING ALONG A
SHARPENING SURFACE TROUGH. DURING THE EARLY EVENING A FORWARD
PROPAGATING MCS MAY ORGANIZE ACROSS WESTERN NEBRASKA AND MOVE
EAST INTO CENTRAL NEBRASKA BY MID TO LATE LATE EVENING. AN
INCREASED WIND DAMAGE THREAT WOULD OCCUR IF THIS MATERIALIZES IN
ADDITION  TO SOME LARGE HAIL POTENTIAL. ALSO ENSEMBLE MEAN QPF
HAS AMOUNTS APPROACHING 1.5 INCHES...SO HEAVY RAIN A CONCERN.
HOWEVER IF THE SYSTEM BECOMES FORWARD PROPAGATING...THIS MAY
LIMIT THE HEAVY RAIN THREAT SOMEWHAT DUE TO THE QUICK PASSAGE OF
THE CONVECTIVE SYSTEM. WILL CONTINUE TO MONITOR.

SATURDAY INTO THE MIDDLE OF NEXT WEEK...THE OVERALL UPPER PATTERN
WILL REMAIN LARGELY UNCHANGED. HOWEVER...OPERATIONAL MODELS AND
THE ENSEMBLE MEAN H500MB PATTERN ARE STARTING TO SUGGEST THAT THE
LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO EXPAND AND
BUILD NORTH AND WEST INTO THE CENTRAL HIGH PLAINS AND
INTERMOUNTAIN WEST. THIS WOULD SHIFT THE BETTER CHANCES FOR TSTMS
NORTH OF THE AREA WITH INCREASING HEAT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1137 PM CDT WED AUG 5 2015

LOOKS LIKE A MIX OF FOG AND STRATUS WILL DEVELOP FOR SEVERAL HOURS
TONIGHT...GIVEN THE NAM SKILL LATELY. MVFR/IFR/LOCAL LIFR IS
EXPECTED...GENERALLY ALONG AND EAST OF HIGHWAY 83 SOUTH OF HIGHWAY
20.

STORMS UNDERWAY ACROSS NRN NEB THIS EVENING MOVE SLOWLY EAST
OVERNIGHT...WEAKEN IN THE MORNING...AND THEN REFIRE...19Z-
21Z...NEAR OR EAST OF HIGHWAY 281.

VFR IS EXPECTED ALL AREAS BY 00Z THURSDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...POWER
SHORT TERM...POWER
LONG TERM...TAYLOR
AVIATION...CDC
Hazardous weather outlook, Aug 6, 5:31 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 AM CDT THU AUG 6 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-071045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
531 AM CDT THU AUG 6 2015 /431 AM MDT THU AUG 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL CONTINUE OVER THE NEBRASKA SANDHILLS EARLY THIS
MORNING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY EVENING OVER NORTH CENTRAL NEBRASKA EAS OF A LINE FROM
SPRINGVIEW TO BURWELL. THE MAIN THREAT WITH STORMS THAT DEVELOP
WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN
NEBRASKA FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HEAVY RAIN IS ALSO
POSSIBLE WITH THESE STORMS.

DAILY CHANCES FOR THUNDERSTORMS CONTINUE THROUGH MONDAY AS AN
ACTIVE PATTERN REMAINS IN PLACE. THE THREAT FOR SEVERE WEATHER
WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 6, 3:02 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015

NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...

AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
 HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.

LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
      4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127

POWER
Local storm report, Aug 6, 7:19 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 AM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     TSTM WND GST     THEDFORD                41.98N 100.57W
08/06/2015  M59 MPH          THOMAS             NE   AWOS

&&

MPOWER
Special weather statement, Aug 6, 8:16 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 AM CDT THU AUG 6 2015

NEZ026-027-037-038-061400-
BLAINE NE-LOUP NE-LOGAN NE-CUSTER NE-
816 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER...SOUTHWESTERN
LOUP...NORTHEASTERN LOGAN AND SOUTHEASTERN BLAINE COUNTIES UNTIL 900
AM CDT...

AT 815 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BREWSTER
TO 8 MILES NORTHWEST OF ANSELMO TO 12 MILES NORTHEAST OF GANDY...AND
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MERNA...LINSCOTT...MILBURN...VICTORIA SPRINGS STATE RECREATION
AREA...ROUND VALLEY...MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA...PLEASANT HILL...ANSELMO...SARGENT...LILLIAN...GATES...BROWN
LAKE...WEISSERT...WALWORTH...BROKEN BOW AND DIVIDE HILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 102 AND 123.
 HIGHWAY 2 BETWEEN MILE MARKERS 245 AND 282.
 HIGHWAY 92 BETWEEN MILE MARKERS 252 AND 273.
 HIGHWAY 83 NEAR MILE MARKER 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4139 9943 4132 9995 4165 10051 4170 10009
      4194 9990 4170 9921 4166 9922
TIME...MOT...LOC 1315Z 301DEG 31KT 4185 9988 4167 10002 4163 10035

BUTTLER
Special weather statement, Aug 6, 8:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 AM CDT THU AUG 6 2015

NEZ037-038-059-061445-
LOGAN NE-CUSTER NE-LINCOLN NE-
859 AM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...CENTRAL
CUSTER AND NORTHEASTERN LOGAN COUNTIES UNTIL 945 AM CDT...

AT 858 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
VICTORIA SPRINGS STATE RECREATION AREA TO 10 MILES SOUTHWEST OF
ANSELMO TO 7 MILES NORTH OF STAPLETON...AND MOVING SOUTHEAST AT 25
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MERNA...VICTORIA SPRINGS STATE RECREATION AREA...ROUND VALLEY...
PLEASANT HILL...ANSELMO...LILLIAN...LOGAN...GATES...BROWN LAKE...
WEISSERT...GANDY...SHANKLIN BLUFF...WALWORTH...WESCOTT...MILLDALE...
HOAGLAND...BROKEN BOW...TARBOZ LAKE...ARNOLD AND FINCHVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 100 AND 112.
 HIGHWAY 2 BETWEEN MILE MARKERS 255 AND 286.
 HIGHWAY 92 BETWEEN MILE MARKERS 237 AND 273.
 HIGHWAY 83 BETWEEN MILE MARKERS 114 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4125 9966 4138 10039 4170 10068 4161 10011
      4173 9968 4154 9921
TIME...MOT...LOC 1358Z 313DEG 20KT 4165 9965 4149 9997 4158 10049

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:04 PM CDTAreal Flood AdvisoryLBFFrontier12 hr
Aug 6, 3:02 AM CDTSpecial Weather StatementLBFCherry58 min
Aug 6, 6:13 AM CDTSevere Thunderstorm WarningLBFCherry, Thomas47 min
Aug 6, 6:36 AM CDTSevere Thunderstorm WarningLBFHooker, Logan, Thomas39 min
Aug 6, 7:14 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas46 min
Aug 6, 8:16 AM CDTSpecial Weather StatementLBFCuster44 min
Aug 6, 3:36 PM CDTFlash Flood WatchLBFArthur, Chase, Custer, Deuel, Frontier, Garden and 6 more37 hr
Aug 6, 4:29 PM CDTSpecial Weather StatementLBFBoyd46 min
Aug 6, 5:13 PM CDTSpecial Weather StatementLBFBoyd47 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.